Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 23, 2015, 11:24 AM MDT for 4 counties in Wyoming. It took effect at Mar 24, 2015, 12:00 AM MDT. It was in force for 13 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2015, 11:24 AM MDT (17:24 UTC)
- In effect from
- Mar 24, 2015, 12:00 AM MDT
- Expired
- Mar 24, 2015, 12:44 PM MDT
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:01 AM MDT | NON-TSTM WND GST 57 | 11 Se Arlington, WY | THIS IS WYDOT SITE OF STROUSS HILL. |
| Mar 24, 4:01 AM MDT | NON-TSTM WND GST 57 | 11 Se Arlington, WY | |
| Mar 24, 4:45 AM MDT | NON-TSTM WND GST 55 | 9 S Wheatland, WY | THI IS WYDOT SITE OF BORDEAUX. |
| Mar 24, 4:45 AM MDT | NON-TSTM WND GST 55 | 9 S Wheatland, WY | |
| Mar 24, 4:56 AM MDT | NON-TSTM WND GST 64 | 7 Ne Buford, WY | THIS IS WYDOT SITE OF WILDCAT TRAIL. |
| Mar 24, 5:40 AM MDT | NON-TSTM WND GST 55 | 10 Sw Cheyenne, WY | THIS IS WYDOT SITE OF OTTO. |
| Mar 24, 5:45 AM MDT | NON-TSTM WND GST 68 | 5 Wsw Buford, WY | THIS IS UPR SITE OF EMKAY. |
| Mar 24, 5:45 AM MDT | NON-TSTM WND GST 68 | 5 Wsw Buford, WY | |
| Mar 24, 6:00 AM MDT | NON-TSTM WND GST 60 | 10 Wsw Cheyenne, WY | THIS IS WYDOT SITE OF MP353.0 |
| Mar 24, 6:00 AM MDT | NON-TSTM WND GST 60 | 10 Wsw Cheyenne, WY | |
| Mar 24, 6:00 AM MDT | NON-TSTM WND GST 64 | 8 S Chugwater, WY | THIS IS WYDOT SITE OF BEAR CREEK. |
| Mar 24, 6:00 AM MDT | NON-TSTM WND GST 64 | 8 S Chugwater, WY | |
| Mar 24, 6:20 AM MDT | NON-TSTM WND GST 55 | 10 Sw Cheyenne, WY | THIS IS WYDOT SITE OF WYO HILL. |
| Mar 24, 6:20 AM MDT | NON-TSTM WND GST 55 | 10 Sw Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WWUS75 KCYS 231724 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MDT MON MAR 23 2015 ...HIGH WIND WATCH IN EFFECT FOR THE LARAMIE VALLEY AND CHEYENNE IN SOUTHEAST WYOMING TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... ...HIGH WIND WARNING IS NOW IN EFFECT FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...BORDEAUX...VEDAUWOO AND THE FOOTHILLS OF THE LARAMIE RANGE. .A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING COLD FRONT WILL INCREASE THE WINDS ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING BEGINNING LATE TONIGHT. THE STRONG WINDS WILL CONTINUE TUESDAY AFTER THE PASSAGE OF THE COLD FRONT. WYZ106-110-116-117-241030- /O.NEW.KCYS.HW.W.0012.150324T0600Z-150325T0200Z/ /O.EXT.KCYS.HW.A.0012.150325T0200Z-150325T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1124 AM MDT MON MAR 23 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT TUESDAY... ...HIGH WIND WATCH NOW IN EFFECT TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT TUESDAY. * TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TUESDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ115-118-241030- /O.EXB.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/ LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...CHEYENNE 1124 AM MDT MON MAR 23 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TUESDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE ESPECIALLY TUESDAY AFTERNOON. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
234 WWUS75 KCYS 232237 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 437 PM MDT MON MAR 23 2015 ...HIGH WIND WATCH IN EFFECT FOR THE LARAMIE VALLEY AND CHEYENNE IN SOUTHEAST WYOMING TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... ...HIGH WIND WARNING IS NOW IN EFFECT FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. THIS INCLUDES ARLINGTON...BORDEAUX...VEDAUWOO AND THE FOOTHILLS OF THE LARAMIE RANGE. .A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH AN APPROACHING COLD FRONT WILL INCREASE THE WINDS ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING BEGINNING LATE TONIGHT. THE STRONG WINDS WILL CONTINUE TUESDAY AFTER THE PASSAGE OF THE COLD FRONT. WYZ106-110-116-117-241000- /O.CAN.KCYS.HW.A.0012.150325T0200Z-150325T0600Z/ /O.CON.KCYS.HW.W.0012.150324T0600Z-150325T0200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 437 PM MDT MON MAR 23 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT TUESDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. * TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TUESDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ115-118-241000- /O.CON.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/ LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...CHEYENNE 437 PM MDT MON MAR 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...WINDS WILL INCREASE BEGINNING LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TUESDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE ESPECIALLY TUESDAY AFTERNOON. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS MAY POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
924 WWUS75 KCYS 240841 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 AM MDT TUE MAR 24 2015 ...HIGH WIND WARNINGS IN EFFECT FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING AS WELL AS THE LARAMIE VALLEY AND CHEYENNE THIS MORNING THROUGH EARLY THIS EVENING... .A STRENGTHENING PRESSURE GRADIENT ASSOCIATED WITH A STRONG COLD FRONT WILL INCREASE WINDS ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY THIS MORNING. THE STRONG WINDS WILL LIKELY AFFECT THE LARAMIE VALLEY AND CHEYENNE. WYZ115-118-242200- /O.UPG.KCYS.HW.A.0012.150324T1200Z-150325T0200Z/ /O.EXB.KCYS.HW.W.0012.150324T1200Z-150325T0200Z/ LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...CHEYENNE 241 AM MDT TUE MAR 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE AROUND DAYBREAK AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TODAY. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-117-242200- /O.CON.KCYS.HW.W.0012.000000T0000Z-150325T0200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 241 AM MDT TUE MAR 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AFTER THE COLD FRONTAL PASSAGE TODAY. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ JAMSKI
028 WWUS75 KCYS 241844 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1244 PM MDT TUE MAR 24 2015 WYZ106-110-115>118-241945- /O.CAN.KCYS.HW.W.0012.000000T0000Z-150325T0200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 1244 PM MDT TUE MAR 24 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE NOT INCREASED AS HIGH AS EARLIER EXPECTED AND ARE NO LONGER EXPECTED TO REACH HIGH WIND LEVELS THIS AFTERNOON. THE WINDS WILL STILL BE RATHER STRONG AND GUSTY OUT OF THE WEST TO NORTHWEST WITH SOME GUSTS OVER 40 MPH AT TIMES THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 23, 9:13 AM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 23, 9:13 AM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
913 AM MDT MON MAR 23 2015
.UPDATE...
ISSUED AT 906 AM MDT MON MAR 23 2015
LATEST RADAR LOOP WAS SHOWING SOME BANDS OF SHOWERS DEVELOPING IN
DAWES AND NORTHERN SIOUX COUNTIES. THESE BANDS SHOULD CONTINUE TO
LIFT NORTHEAST DURING THE COURSE OF THE MORNING. AS A RESULT...WE
WENT AHEAD AND BUMPED UP THE PRECIPITATION CHANCES IN THAT AREA
THIS MORNING. WE WILL ALSO MOST LIKELY UPGRADE OUR HIGH WIND WATCH
TO A HIGH WIND WARNING DUE TO THE GRADIENTS INCREASING DURING THE
COURSE OF THE EVENING AS THE UPPER LEVEL TROF PASSES THROUGH THE
AREA. STILL INVESTIGATING THE TIMING OF WHEN WIND SPEEDS MAY
EXCEED WARNING CRITERIA.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 410 AM MDT MON MAR 23 2015
OVERNIGHT WATER VAPOR IMAGERY LOOP SHOWED A UPPER RIDGE AXIS OVER
THE HIGH PLAINS WITH A SHORTWAVE TROUGH APPROACHING SOUTHWEST WY
FROM UT. A MORE VIGOROUS UPPER TROUGH WAS MOVING THROUGH THE
PACIFIC NORTHWEST AND GREAT BASIN...PRODUCING SOME CG LIGHTNING
ACTIVITY. THE REGIONAL SURFACE ANALYSIS DEPICTED A WEAK PRESSURE
PATTERN WITH FRONTS TO THE NORTH...SOUTH AND WEST. CLOUDS WERE
INCREASING FROM WEST TO EAST IN ADVANCE OF THE APPROACHING TROUGH.
WINDS WERE LIGHT AND TEMPERATURES RANGED FROM THE MID 20S TO UPPER
30S.
PRIMARY FORECAST CHALLENGES DURING THE SHORT TERM WILL DEAL WITH
THUNDERSTORMS...STRONG WINDS AND ACCUMULATING SNOWFALL. 00Z MODEL
GUIDANCE SUITE IS IN GOOD AGREEMENT PROGGING THE SHORTWAVE TROUGH
TO TRACK EAST ACROSS THE CWA TODAY...FOLLOWED BY THE MORE POTENT
TROUGH TUESDAY. SHOWERS DEVELOP THIS MORNING MAINLY ALONG AND WEST
OF LARAMIE RANGE...SPREADING EAST ONTO THE PLAINS THIS AFTERNOON.
INSTABILITY WILL BE MARGINAL /LI'S TO -1 AND SBCAPES 400-800 J/KG/
FOR ISOLATED THUNDER...AND SPC HAS HIGHLIGHTED THE ENTIRE CWA WITH
GENERAL TSTORM RISK FOR TODAY. TODAY WILL BE ANOTHER MILD DAY WITH
HIGHS IN THE LOW-MID 60S ALONG AND EAST OF I-25...WITH 40S AND 50S
TO THE WEST.
SHOWERS WILL CONTINUE TONIGHT...WITH SNOW LEVELS DROPPING TO 6500
FT AND 700MB TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW
ZERO CELSIUS. LIGHT TO MODERATE SNOWFALL WILL ACCOMPANY THE
SHOWERS. WESTERLY WINDS WILL RAMP UP LATER TONIGHT FOR THE WIND
PRONE AREAS OF SOUTHEAST WY WHERE A HIGH WIND WATCH HAS BEEN
ISSUED. THE CRAIG-CASPER 700-850MB GRADIENT INCREASES TO AOA 60
METERS BEGINNING AFTER 06Z TUE...WITH PREFRONTAL GAP WIND EVENT
DEVELOPING. THE 850MB GRADIENT WEAKENS BELOW 50 METERS AFTER 12Z
TUE...HOWEVER THE 700MB GRADIENT REMAINS BETWEEN 55 AND 60 METERS
THROUGH TUE EVENING. ALSO...700MB WINDS ARE PROGGED FROM 50 TO 60
KT DURING THIS TIME PERIOD. PATTERN TRANSITIONS FROM GAP TO BORA
WIND TUESDAY AFTER FROPA...WITH STRONG WINDS POTENTIALLY SPREADING
OUT ONTO THE HIGH PLAINS. DRYING DOWNSLOPE WINDS WILL PRECLUDE
SHOWER ACTIVITY FOR MOST AREAS EAST OF I-25. IT WILL BE 5-7
DEGREES COOLER TUESDAY.
AS THE SECONDARY TROUGH AND COLD FRONT MOVE ACROSS THE CWA TUESDAY
NIGHT AND WEDNESDAY...SHOWERS WILL BECOME WIDESPREAD...WITH
ACCUMULATING SNOW FOR THE MOUNTAINS. SNOW LEVELS WILL DROP TO 5500
FT TUESDAY NIGHT AND WEDNESDAY MORNING WITH RAIN-SNOW MIX ALONG
AND EAST OF I-25. TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES
COOLER THAN TUESDAY...WITH HIGHS IN THE 40S TO NEAR 50 EAST AND
20S AND 30S WEST. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL 5-10
DEGREES COOLER.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 350 AM MDT MON MAR 23 2015
NORTHWEST FLOW WILL BE OVERHEAD WEDNESDAY NIGHT WITH WINDS ALOFT
INCREASING THROUGH THURSDAY. THIS JET ENERGY COMBINED WITH
STRENGTHENING MID LEVEL ENERGY AND A COLD FRONT PROGGED TO MOVE
SOUTH THROUGH THE AREA MIDDAY THURSDAY WILL BRING A CHANCE FOR
SHOWERS TO MUCH OF THE CWA. PRECIP TYPE WILL LIKELY BE LIGHT SNOW
THURSDAY MORNING BUT SHOULD CHANGE TO RAIN OR A MIX OF RAIN/SNOW
THRU THE DAY BELOW 9000 FT WITH THE HEATING OF THE DAY. IN
ADDITION...WNW SFC WINDS WILL BE BREEZY AHEAD OF THE FRONT ALONG
AND WEST OF THE LARAMIE...AND WILL SWITCH TO THE NNW AND EXPAND IN
COVERAGE TO THE EAST BEHIND THE FRONT AND AS THE JET MOVES
OVERHEAD. LOOKING AT A BROAD COVERAGE OF GUSTS 25 TO 35 MPH. THINK
THAT SHOWERS WILL LINGER ON THURSDAY NIGHT INTO FRIDAY MORNING
DOWNSTREAM OF THE BIG HORNS AND LARAMIE RANGE FROM THE COMBINATION
OF JET FORCING AND OROGRAPHICS UNTIL THE JET STEADILY SHIFTS EAST
ON FRIDAY.
A HIGH AMPLITUDE RIDGE WILL BUILD OVER THE WESTERN CONUS ON FRIDAY
AND OVER THE ROCKIES ON SATURDAY. CONDITIONS WILL DRY AND WARM AS
THE RIDGE BUILDS FROM THE WEST WITHIN INCREASINGLY SUBSIDENT
ANTICYCLONIC FLOW. THE RIDGE WILL FLATTEN LATE SATURDAY AND SUNDAY
AS A POTENT VORT MAX DIGS SOUTHEAST ACROSS CANADA INTO THE UPPER
MIDWEST...WITH OTHER WEAKER PIECES OF ENERGY MOVING ACROSS THE
ROCKIES AS WELL. THE LEESIDE SFC PRESSURE TROUGH WILL DEEPEN AHEAD
OF THIS SYSTEM BEGINNING EARLY SATURDAY MORNING WITH H7 WINDS
INCREASING TO AROUND 40 KTS BY EARLY SUNDAY MORNING. THUS LOOKING AT
BREEZY-WINDY CONDITIONS DEVELOPING ACROSS THE WIND PRONE AREAS THRU
THIS TIME. THE MAIN COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL DIVE
SOUTH ACROSS THE FORECAST AREA MIDDAY SUNDAY AND WILL LIKELY SPARK
OFF A FEW RAIN SHOWERS...DEPENDING ON AVAILABLE DEEP LAYER MOISTURE.
WINDS WILL TURN MOIST SOUTHEASTERLY UPSLOPE SUNDAY NIGHT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 610 AM MDT MON MAR 23 2015
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. GUSTY SOUTH-
SOUTHWEST WINDS ARE EXPECTED TO VEER TO THE WEST BEHIND A COLD
FRONT MOVING EAST ACROSS THE FORECAST AREA THIS AFTERNOON THRU
TONIGHT...AND WILL REMAIN GUSTY. AREAS ALONG AND WEST OF THE
LARAMIE RANGE COULD SEE GUSTS AROUND 40 KTS LATE THIS AFTERNOON
AS THE FRONT WILL BE SLOW TO MOVE THRU THIS REGION...WITH 20 TO 30
KTS ACROSS THE PLAINS. CIGS WILL STEADILY LOWER LATE THIS MORNING
AS SHOWERS DEVELOP...AND ISOLATED THUNDERSTORMS STILL LOOK TO
DEVELOP FROM WEST TO EAST THIS AFTERNOON. STRONG AND GUSTY WEST
WINDS WILL CONTINUE THRU TUESDAY.
&&
.FIRE WEATHER...
ISSUED AT 315 AM MDT MON MAR 23 2015
A UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL INTERACT WITH
PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS AND A FEW AFTERNOON
THUNDERSTORMS TODAY. WINDS WILL INCREASE TONIGHT ACROSS SOUTHEAST
WYOMING AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL BE
POSSIBLE FOR THE NORMALLY WIND PRONE AREAS OF SOUTHEAST WYOMING
LATE TONIGHT AND TUESDAY. SCATTERED RAIN AND SNOW SHOWERS WILL
CONTINUE TUESDAY MAINLY ALONG AND WEST OF THE LARAMIE RANGE. LIGHT
TO MODERATE SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE MOUNTAINS.
GUSTY DOWNSLOPE WINDS WILL RESULT IN DRIER CONDITIONS FOR THE
PLAINS WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT
TUESDAY AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
WYZ106-110-116-117.
NE...NONE.
&&
UPDATE...REC
SHORT TERM...MAJ
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...MAJHazardous weather outlook, Mar 23, 4:26 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 426 AM MDT MON MAR 23 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-241030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 426 AM MDT MON MAR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL TROUGH AND SURFACE TROUGH WILL INTERACT WITH PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE FOR ISOLATED WEAK THUNDERSTORMS THIS AFTERNOON. SNOW LEVELS WILL DROP TO 6500 FEET TONIGHT WITH LIGHT TO MODERATE SNOWFALL FOR THE MOUNTAINS AND HIGH VALLEYS WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS WILL CONTINUE TUESDAY THROUGH WEDNESDAY FOR MUCH OF THE AREA. LIGHT TO MODERATE SNOWFALL AMOUNTS ARE FORECAST FOR THE SNOWY AND SIERRA MADRE RANGES WHERE 6 TO 9 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. WYZ106-110-116-117-241030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 426 AM MDT MON MAR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL TROUGH AND SURFACE TROUGH WILL INTERACT WITH PACIFIC MOISTURE TO PRODUCE SCATTERED SHOWERS TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE FOR ISOLATED WEAK THUNDERSTORMS THIS AFTERNOON. SNOW LEVELS WILL DROP TO 6500 FEET TONIGHT WITH LIGHT SNOW EXPECTED. WESTERLY WINDS WILL INCREASE LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. A HIGH WIND WATCH IS IN EFFECT THROUGH TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG WINDS WILL CONTINUE TUESDAY AFTER THE PASSAGE OF THE COLD FRONT...WITH GUSTS TO 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:43 AM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.